Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 50, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 13, 2016, 2:46 PM CDT. It took effect at May 14, 2016, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2016, 2:46 PM CDT (19:46 UTC)
- In effect from
- May 14, 2016, 1:00 AM CDT
- Expired
- May 14, 2016, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
100 WHUS73 KMKX 131946 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 246 PM CDT FRI MAY 13 2016 ...GUSTY NORTHWEST WINDS EXPECTED AFTER COLD FRONT... .A COLD FRONT WILL PASS THROUGH SOUTHERN WISCONSIN THIS EVENING AND RESULT IN A SHIFT OF THE WINDS TO THE NORTHWEST. DUE TO A TIGHTER PRESSURE GRADIENT SOME OF THE WINDS MAY GUST TO SMALL CRAFT LEVELS. THE BREEZY CONDITIONS WILL PERSIST INTO SATURDAY WITH THE HIGHEST WAVES EXPECTED TOWARDS OPEN WATER. LMZ643>646-140400- /O.NEW.KMKX.SC.Y.0050.160514T0600Z-160515T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 246 PM CDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
632 WHUS73 KMKX 140218 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 918 PM CDT FRI MAY 13 2016 ...GUSTY NORTHWEST WINDS EXPECTED BEHIND COLD FRONT... .A COLD FRONT PASSING THROUGH SOUTHERN WISCONSIN WILL PUSH ACROSS THE WESTERN WATERS OF LAKE MICHIGAN LATE TONIGHT...WITH WINDS SHIFTING TO THE NORTHWEST AND INCREASING BEHIND THE FRONT. DUE TO A TIGHT PRESSURE GRADIENT...WINDS WILL GUST TO SMALL CRAFT ADVISORY LEVELS. THE BREEZY CONDITIONS WILL PERSIST INTO SATURDAY WITH THE HIGHEST WAVES EXPECTED TOWARDS OPEN WATER DUE TO THE OFFSHORE FLOW. LMZ643>646-141030- /O.CON.KMKX.SC.Y.0050.160514T0600Z-160515T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 918 PM CDT FRI MAY 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY... * WINDS: NORTHWEST 10 TO 15 KNOTS...RISING TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AFTER MIDNIGHT AND CONTINUING THROUGH THE DAY SATURDAY. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
834 WHUS73 KMKX 140807 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 AM CDT SAT MAY 14 2016 ...GUSTY NORTHWEST WINDS TODAY... .DUE TO A TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN...WINDS WILL GUST TO SMALL CRAFT ADVISORY LEVELS. THE HIGHEST WAVES EXPECTED TOWARDS OPEN WATER DUE TO THE OFFSHORE FLOW. LMZ643>646-141615- /O.CON.KMKX.SC.Y.0050.000000T0000Z-160515T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 AM CDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH TODAY. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
130 WHUS73 KMKX 141411 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 AM CDT SAT MAY 14 2016 ...GUSTY NORTHWEST WINDS TO CONTINUE TODAY... .A LINGERING TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL CONTINUE TO GENERATE GUSTY NORTHWEST WINDS TODAY...REACHING SMALL CRAFT ADVISORY LEVELS. THE HIGHEST WAVES ARE EXPECTED TOWARDS OPEN WATER DUE TO THE OFFSHORE FLOW. LMZ643>646-142215- /O.CON.KMKX.SC.Y.0050.000000T0000Z-160515T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 911 AM CDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...DIMINISHING THIS EVENING. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
172 WHUS73 KMKX 141957 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT SAT MAY 14 2016 ...GUSTY NORTHWEST WINDS TO CONTINUE INTO EARLY THIS EVENING... .A LINGERING TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL CONTINUE TO GENERATE GUSTY NORTHWEST WINDS INTO EARLY THIS EVENING. THE HIGHEST WAVES ARE EXPECTED TOWARDS OPEN WATER DUE TO THE OFFSHORE FLOW. LMZ643>646-150000- /O.CON.KMKX.SC.Y.0050.000000T0000Z-160515T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 257 PM CDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS: NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS... DIMINISHING THIS EVENING. * WAVES: 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
304 WHUS73 KMKX 142358 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 658 PM CDT SAT MAY 14 2016 ...NORTHWEST WINDS CONTINUE TO EASE|... .NORTHWEST WINDS WILL CONTINUE TO LOWER AS LOW PRESSURE MOVES AWAY FROM THE EASTERN GREAT LAKES AND HIGH PRESSURE BUILDS IN FROM THE WEST. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE. LMZ643>646-150100- /O.EXP.KMKX.SC.Y.0050.000000T0000Z-160515T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 658 PM CDT SAT MAY 14 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 13, 10:20 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 13, 10:20 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1020 AM CDT FRI MAY 13 2016 .AVIATION/18Z TAFS/...Stg jet max rotating se around potent vort max vcnty mn arrowhead. This combined with lower level frontogenetical forcing will maintain the rain area movg ese from cntrl wi into srn mn. Timing still looks pretty good in going fcst so no wholesale chgs expected at this time. Upstream obs combined with sref cig/vis progs shows highest confidence in mvfr cigs. Caa sc in the wake of the front will race in behind the cold front tonight with some diurnal dissipation plausible. With mid level flow remaining strongly cyclonic into saturday expect a good deal of cloud cover with ecmwf showing best aftn shra potential in the ern and nern portion of the cwa. pc && .MARINE...Passing low pressure and a cold front will bring a period of showers to the near shore waters of Lake Michigan this afternoon and early evening. Wind gusts with the showers are expected to remain sub-severe (34 kts). However after the front passes, colder air will sweep across Lake Michigan later tonight on breezy northwest winds. These winds are looking more likely to gust to over 22 knots and reach Small Craft Advisory criteria. However there is some question as to how long the winds will remain gusty on Saturday. Will wait to examine 12z guidance before making final decision on Small Craft Advisory timing this afternoon. mbk && .PREV DISCUSSION... /Issued 345 AM CDT FRI MAY 13 2016/ Short Term...Today And Tonight...Forecast Confidence...High Models are in pretty good agreement with a band of rain showers to move east southeast through the area this afternoon and early this evening. This is being driven by an advancing 500 mb vorticity maximum, embedded within a broad 500 mb trough. Upward vertical motion is also provided by robust low to mid level frontogenesis response fields pushing through the region. There is some upper divergence from jet streak coupling at 300 mb as well around 18z Friday. Area forecast soundings from models also show deep moisture moving through the area this afternoon into early evening. Thus, will continue high POPs for this afternoon into early this evening from west to east across the area. Surface cold front will push southeast through the area this afternoon as well. Highs will be in the upper 50s to the lower 60s ahead of the front, highest in the far south and southeast, where the mild airmass will remain the longest. 925 mb temperature fields suggesting highs in the upper 50s northwest, to the lower 60s southeast. Temperatures will fall behind the cold frontal passage later this afternoon into early evening. Strong cold air advection behind the cold front tonight will bring a chilly airmass into the region. A tight pressure gradient will develop, with gusty northwest winds expected tonight. This will bring lows into the middle to upper 30s over most of the area, around 40 lakeside. Given the gusty winds later tonight, did not mention any frost in the forecast in the western counties. Saturday through Sunday...Forecast Confidence...Medium Large, broad, upper level cyclonic circulation with a 250 mb jet streak of 125+ kts will be oriented from northwest to southeast across the Upper Midwest but southwest of Wisconsin by Saturday morning. The back edge of a 500 mb shortwave trough, with some weak positive vorticity advection associated with it will translate through Saturday. The 13.00z GFS and ECMWF are progging some very small rainfall amounts, especially across the eastern one-half of the forecast area. However, the Canadian and the SREF are both remaining dry despite this broad cyclonic circulation. With the guidance split, introduced just a scattered sprinkle possible, given the mid- to upper-level support. The potential for frost will increase into Sunday morning as 925 mb temperatures drop to near 0 C, coupled with some light winds near 3-4 kts inhibiting boundary layer mixing. Introduced some widespread frost for much of the forecast area. A frost advisory may be needed for Sunday morning if the latest guidance continues these trends. Again, the 13.00z GFS is going more bullish on precipitation chances compared to the other guidance for Sunday, but the 13.00z ECWMF is dry this time. Given the ECMWF trending drier than the previous run, I have taken out any mention of precipitation for Sunday as the GFS seems to be the outlier in this situation. Long term...Sunday night through Tuesday...Forecast Confidence...Medium Sunday night looks to remain dry before another round of precipitation arrives Monday morning. The broad cyclonic upper- level circulation looks to move slightly east, putting southern Wisconsin under the 250 mb jet streak of 110 kts. A sheared band of PVA at 500 mb dives south into northern Wisconsin Monday. Some enhanced 850-700 mb warm air advection looks to be associated with a mildly enhanced 850 mb low level jet, with a magnitude of 35-40 kts across our northern counties. The timing of this precipitation is difficult to pin down as the GFS, ECMWF, and Canadian models have differing arrival times. The 13.00z GFS has precip in by 00z Tuesday, with the 13.00z ECMWF and Canadian models sometime Tuesday morning. Consensus models indicating slight chance/chances of rain showers Monday, with better chances of rain on Tuesday. So, will continue their solutions for now. Tuesday night through Friday...Forecast Confidence...Medium A shortwave trough is then progged to eject out of northern Minnesota and move southeast into Wisconsin Tuesday night into Wednesday morning. There's still some uncertainty with the spatial extent and relative strength of this trough, but it should support chances of light to moderate rainfall across the area through most of Wednesday. Both the 13.00z GFS and ECMWF are indicating mid- level ridging and sfc high pressure to keep conditions drier for Thursday and much of Friday before another shortwave translating through the Southern Plains brings another chance of precipitation Friday night. AVIATION/12Z TAFS/...West winds of around 10 knots are expected today, before the cold front slides southeast through the area this afternoon and early evening. Winds will veer to the northwest and become gusty by later tonight into Saturday. Gusts up to 20 knots are expected during this time. Middle to high clouds will gradually increase this morning, lowering this afternoon and early evening, as area of showers moves through with the cold front. May see MVFR category ceilings and visibilities with the showers, though prevailing VFR conditions are expected. After the showers move out of the eastern sites by later this evening, expect ceilings and visibilities to remain VFR category into Saturday. MARINE...Westerly winds of 10 to 15 knots are expected today, ahead of the advancing cold front. Winds will veer northwest behind the front tonight and become gusty later tonight into Saturday. Gusts to 20 knots are expected, with a few gusts to 22 knots possible. Waves will remain in the 1 to 3 foot range, highest toward the open waters. Thus, will not issue a Small Craft Advisory for later tonight into Saturday. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TODAY/TONIGHT AND AVIATION/MARINE...Wood Saturday THROUGH Thursday...JTS
Hazardous weather outlook, May 13, 4:32 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 AM CDT FRI MAY 13 2016 WIZ046-047-051-052-056>060-062>072-140945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 432 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS WILL BRING COOL TEMPERATURES INTO THE MIDDLE TO UPPER 30S LATER TONIGHT. LITTLE TO NO FROST IS EXPECTED...WITH THE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST WILL BE POSSIBLE LATER SATURDAY NIGHT INTO EARLY SUNDAY MORNING...AS A COOL AIRMASS WITH WEAK WINDS LINGERS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-140945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 432 AM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS LATER TONIGHT. A STRONG COLD FRONT WILL SLIDE SOUTHEAST THROUGH THE AREA BY EARLY THIS EVENING. WINDS WILL VEER TO THE NORTHWEST AND BECOME GUSTY TO AROUND 20 KNOTS BY LATER TONIGHT...AS A TIGHT PRESSURE GRADIENT DEVELOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY. GUSTY NORTHWEST WINDS TO AROUND 20 KNOTS ARE EXPECTED TO CONTINUE INTO SATURDAY...WITH A TIGHT PRESSURE GRADIENT OVER THE REGION. WOOD WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.